Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2010, 8:09 PM EDT for Glascock County, Hancock County, Warren County, Georgia. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2010, 8:09 PM EDT (00:09 UTC)
- Expired
- Mar 28, 2010, 9:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Glascock County, GA, Hancock County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:24 PM EDT | FUNNEL CLOUD | 10 S Norwood, GA | OFF OF HWY 278. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS52 KFFC 290009
SVRFFC
GAC125-141-301-290115-
/O.NEW.KFFC.SV.W.0020.100329T0009Z-100329T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
NORTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 915 PM EDT
* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 25 MILES
SOUTHWEST OF WARRENTON...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORWOOD AND CAMAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR NORTHEASTERN GEORGIA.
&&
LAT...LON 3324 8274 3341 8287 3361 8265 3358 8263
3345 8258 3341 8254 3336 8254 3336 8251
3335 8250 3335 8244 3334 8241
TIME...MOT...LOC 0008Z 240DEG 16KT 3319 8299
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:28 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 28, 6:28 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 PM EDT SUN MAR 28 2010 SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS A LINE OF SHOWERS MOVING INTO NW GA WITH SOME ISOLATED THUNDERSTORMS EMBEDDED IN IT. THIS LINE IS ASSOCIATED WITH A COLD FRONT (ORIENTED N TO S OVER CENTRAL AL) THAT IS EXPECTED TO SWEEP THROUGH GA THIS EVENING/TONIGHT. CURRENTLY THE AIRMASS OVER GA IS STILL FAIRLY STABLE BUT THE INSTABILITY INDICES ARE SLOWLY INCREASING WHICH COULD MEAN ISOLATED SEVERE STORMS LATER THIS AFTERNOON AND EVENING MAINLY ACROSS EASTERN SECTIONS OF THE STATE. THERE ARE SOME SOUTHERLY LOW LEVEL WINDS BRINGING INCREASED DEWPOINTS (MID 50S TO NEAR 60) AND HELPING TO SLOWLY DESTABILIZE THE AIRMASS. ALSO NOTICED ON THE SATELLITE LOOP THAT THE BREAKS IN THE CLOUD COVER IS BECOMING MORE VISIBLE ALLOWING FOR MORE DIFFERENTIAL HEATING WHICH SHOULD ALSO ALLOW CAPES TO GET INTO THE 500-700 J/KG RANGE. THE FORECAST SOUNDINGS OVER EASTERN SECTIONS OF THE STATE SHOW LARGE LOOPING HODOGRAPHS WITH SEMI STEEP MID LEVEL LAPSE RATES. WITH ALL THIS IN MIND STILL THINK THE ATMOSPHERE WILL BE FAVORABLE FOR ISOLATED SUPERCELLS PRODUCING HAIL...DAMAGING WINDS...AND A FEW TORNADOES. ONE GOOD THING IS IT LOOKS LIKE THINGS STABILIZE FAIRLY QUICKLY AGAIN JUST AFTER SUNSET AND THE FRONT SHOULD BE EAST OF THE AREA BY 06Z MON. LOOK FOR PRECIP TO TAPER OFF FROM WEST TO EAST TONIGHT WITH SOME LINGERING SHOWERS ACROSS NORTH AND EAST GA MON ASSOCIATED WITH THE WRAP AROUND MOISTURE. FINALLY THE MAIN LOW CENTER MOVES NE TO THE MID ATLANTIC COAST ALLOWING A VERY LARGE AND STRONG HIGH PRESSURE RIDGE TO BUILD INTO THE SOUTHEASTERN STATES TUE. LONG TERM /WEDNESDAY THROUGH SUNDAY/... ONCE THE RIDGE BUILDS IN TUE IT DOMINATES THE WEATHER PATTERN THROUGH NEXT WEEKEND. LOOKS LIKE NORTH AND CENTRAL GA WILL NOT SEE AND PRECIP UNTIL THE NEXT FRONTAL SYSTEM MOVES INTO THE REGION NEXT SUN/MON. DRY CONDITIONS AND WARMING TEMPERATURES LOOK TO BE THE RULE FOR THE EXTENDED. && .AVIATION... A FEW SHOWERS LINGERING OVER WESTERN GEORGIA...THUNDER...IF ANY...WILL BE ISOLATED AND WILL LEAVE OUT OF TAFS. BY 03Z ALL AREAS SHOULD BE CLEAR OF SHOWERS/THUNDER WITH WEST WINDS SPREADING ACROSS THE CWA. OVC035 CIGS AND MVFR CIGS OVER NORTHWEST AL BACK INTO WESTERN TN DEPICTED WELL BY BOTH GFS/NAM AND WILL USE THEIR TIMING FOR BRINGING THESE CIGS INTO ALL TAF SITES. CIGS WILL BE SLOW TO LIFT TOMORROW WITH SOME CAA AND GUSTY WINDS ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 59 39 70 40 / 50 20 5 0 0 ATLANTA 45 58 39 65 43 / 30 10 0 0 0 BLAIRSVILLE 44 51 38 62 33 / 40 20 10 0 0 CARTERSVILLE 43 57 38 66 35 / 20 20 5 0 0 COLUMBUS 46 63 42 69 44 / 40 5 0 0 0 GAINESVILLE 44 55 40 67 42 / 40 20 10 0 0 MACON 47 61 38 70 39 / 60 5 0 0 0 ROME 47 56 41 67 35 / 20 20 0 0 0 PEACHTREE CITY 42 58 35 67 35 / 40 10 0 0 0 VIDALIA 55 63 43 71 44 / 80 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...DAWSON...FANNIN...FORSYTH... GILMER...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK... JACKSON...JEFFERSON...LUMPKIN...MADISON...MORGAN...OCONEE... OGLETHORPE...PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION... WALTON...WARREN...WASHINGTON...WHITE...WILKES. &&
Hazardous weather outlook, Mar 28, 1:39 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT SUN MAR 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 139 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .SYNOPSIS... A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. .PRIMARY HAZARDS... DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DISCUSSION... AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE MORE FAVORABLE FOR STRONG STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Mar 28, 7:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT SUN MAR 28 2010 GAZ069-079-290000- 730 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN NORTHERN TALBOT AND SOUTHERN UPSON COUNTIES UNTIL 800 PM EDT... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODLAND...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING RAPIDLY AND MAY BECOME SEVERE. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Mar 28, 7:37 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT SUN MAR 28 2010 GAZ068-070-290000- 737 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN EASTERN PIKE AND LAMAR COUNTIES UNTIL 800 PM EDT... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MEANSVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT AREAS BETWEEN BARNESVILLE AND MILNER. THE STORM HAS THE POTENTIAL TO BECOME SEVERE AT ANY TIME. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Local storm report, Mar 28, 7:47 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SILOAM 33.54N 83.08W
03/28/2010 E1.00 INCH GREENE GA PUBLIC
&&
SNELSONLocal storm report, Mar 28, 7:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL RAYLE 33.79N 82.90W
03/28/2010 E1.75 INCH WILKES GA EMERGENCY MNGR
&&
SNELSONSpecial weather statement, Mar 28, 8:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 801 PM EDT SUN MAR 28 2010 GAZ058-059-071-290045- 801 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME-SIZED HAIL IN NORTHERN MONROE...BUTTS AND JASPER COUNTIES UNTIL 845 PM EDT... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HIGH FALLS STATE PARK TO FLOVILLA...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL LIKELY PRODUCE PENNY-SIZED HAIL AND POTENTIALLY WIND GUSTS TO 40 MPH...ALONG WITH VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING. THESE STORMS DO HAVE THE POTENTIAL TO BECOME SEVERE AT ANY TIME. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Mar 28, 8:03 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT SUN MAR 28 2010 GAZ015-016-023-290045- 803 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN HALL... LUMPKIN AND WHITE COUNTIES UNTIL 845 PM EDT... AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS HALL...LUMPKIN AND WHITE COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MURRAYVILLE...GARLAND...CLERMONT... CLEVELAND...MOSSY CREEK AND LEAF.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:12 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 48 min |
| Mar 28, 8:42 PM EDT | Tornado Warning | FFC | Glascock, Warren | 48 min |
| Mar 28, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 28 min |
| Mar 28, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Putnam | 51 min |
| Mar 28, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 41 min |
| Mar 28, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 29 min |
| Mar 28, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 58 min |
| Mar 28, 9:41 PM EDT | Tornado Warning | FFC | Hancock | 49 min |
| Mar 28, 10:06 PM EDT | Tornado Warning | FFC | Hancock, Warren | 39 min |
| Mar 28, 10:14 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 31 min |
| Mar 28, 10:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 59 min |
| Mar 28, 10:40 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Putnam | 50 min |
| Mar 28, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 47 min |
| Mar 29, 3:48 PM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.